Vol. 3, No. 4, 2018

Download this article
Download this article For screen
For printing
Recent Issues
Volume 5, Issue 4
Volume 5, Issue 3
Volume 5, Issue 2
Volume 5, Issue 1
Volume 4, Issue 4
Volume 4, Issue 3
Volume 4, Issue 2
Volume 4, Issue 1
Volume 3, Issue 4
Volume 3, Issue 3
Volume 3, Issue 2
Volume 3, Issue 1
Volume 2, Issue 4
Volume 2, Issue 3
Volume 2, Issue 2
Volume 2, Issue 1
Volume 1, Issue 4
Volume 1, Issue 3
Volume 1, Issue 2
Volume 1, Issue 1
The Journal
About the Journal
Editorial Board
Subscriptions
 
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
 
ISSN: 2379-1691 (e-only)
ISSN: 2379-1683 (print)
Author Index
To Appear
 
Other MSP Journals
This article is available for purchase or by subscription. See below.
Hecke modules for arithmetic groups via bivariant $K\mskip-2mu$-theory

Bram Mesland and Mehmet Haluk Şengün

Vol. 3 (2018), No. 4, 631–656
Abstract

Let Γ be a lattice in a locally compact group G. In another work, we used KK-theory to equip with Hecke operators the K-groups of any Γ-C-algebra on which the commensurator of Γ acts. When Γ is arithmetic, this gives Hecke operators on the K-theory of certain C-algebras that are naturally associated with Γ. In this paper, we first study the topological K-theory of the arithmetic manifold associated to Γ. We prove that the Chern character commutes with Hecke operators. Afterwards, we show that the Shimura product of double cosets naturally corresponds to the Kasparov product and thus that the KK-groups associated to an arithmetic group Γ become true Hecke modules. We conclude by discussing Hecke equivariant maps in KK-theory in great generality and apply this to the Borel–Serre compactification as well as various noncommutative compactifications associated with Γ. Along the way we discuss the relation between the K-theory and the integral cohomology of low-dimensional manifolds as Hecke modules.

PDF Access Denied

However, your active subscription may be available on Project Euclid at
https://projecteuclid.org/akt

We have not been able to recognize your IP address 34.228.52.223 as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

Keywords
KK-theory, Hecke operators, arithmetic groups
Mathematical Subject Classification 2010
Primary: 11F32, 11F75, 19K35, 55N20
Milestones
Received: 23 October 2017
Revised: 4 March 2018
Accepted: 22 March 2018
Published: 18 December 2018
Authors
Bram Mesland
Mathematik Zentrum
University of Bonn
Bonn
Germany
Mehmet Haluk Şengün
School of Mathematics and Statistics
University of Sheffield
Sheffield
United Kingdom